MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0408
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coils 400(pc400s).During the procedure, while the physician was using a pc400 with a px slim delivery microcatheter (px slim), the pc400 unintentionally detached in the px slim.Therefore, the physician removed the px slim with the detached pc400 inside.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0 cm from the proximal end.The embolization coil was detached from the pusher assembly and had a fractured stretch resistant (sr) wire.Conclusions: evaluation of the returned devices revealed the pc400 embolization coil was detached from the pusher assembly and had a fractured sr wire.Fracture of the sr wire typically occurs due to forceful retraction of the pc400 against resistance.If the sr wire becomes fractured, it will allow the embolization coil to detach.Further evaluation revealed the pc400 pusher assembly was kinked.This damage was likely incidental and may have occurred during packaging for return.The px slim and the pc400 embolization coil were not returned for evaluation.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6583542
Report Number3005168196-2017-00784
Device Sequence Number747166
Product Code HCG
UDI-Device Identifier00814548011905
UDI-Public00814548011905
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/24/2018
Device Catalogue Number4006C0408
Device Lot NumberA34841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer06/08/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR